MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM PRONE BIOPSY SYSTEM, 3D; BREAST BIOPSY SYSTEM

HOLOGIC, INC AFFIRM PRONE BIOPSY SYSTEM, 3D; BREAST BIOPSY SYSTEM
Model Number PBX-SYS-AFFIRM-3D
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an affirm prone procedure on (b)(6) 2025, the needle went 3cm past the intended target.No patient or user injury was reported.Hologic technical support reviewed the system logs and found the pre-fire image showed that the needle tip was not at the target.Additionally, in reviewing the system logs, it appeared that the needle in the images did not match the needle that was selected.A hologic field service (fse) was also dispatched to examine the system.The fse ran quality checks, which the system passed with no issues found.Further, the fse performed several calibration checks, which were also successful, and passed with no issues.The fse reports that the system meets all manufacturing standards.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during an affirm prone procedure on (b)(6) 2025, the needle went 3cm past the intended target.No patient or user injury was reported.Hologic technical support reviewed the system logs and found the pre-fire image showed that the needle tip was not at the target.Additionally, in reviewing the system logs, it appeared that the needle in the images did not match the needle that was selected.A hologic field service (fse) was also dispatched to examine the system.The fse ran quality checks, which the system passed with no issues found.Further, the fse performed several calibration checks, which were also successful, and passed with no issues.The fse reports that the system meets all manufacturing standards.No parts/system were returned so investigation will be limited to complaint review and risk assessment.The complaint was reviewed and based on the case notes provided by 2nd level technical support it appears the customer selected the wrong needle in use.The logs verified that the needle did miss the target but the pre-fire & post fire images suggested the customer was using a ¿trocar¿ needle when they had the ¿brevera¿ needles selected as it was the biopsy device last loaded to the bcm display at 8:29:57am.The hologic field engineer went on site and prior to any calibration was able to successfully run the qas test and pass.In an abundance of caution the fse performed compression calibration, performed stx calibration, and tested system by performing qas test again.No issues were found, and the system was returned to the customer.Root cause is unknown, but probable cause is use error.Conclusion: in conclusion the complaint cannot be confirmed.The logs and images provided suggest the customer selected the wrong needle leading to the targeting issues.A capa is not needed at this time as there is no evidence of non-conforming product or missing mitigation related to this complaint.Additionally, the risk is considered low based on the occurrence.Future events will be monitored and trended.Device history record (dhr) review: udi: (b)(4).Serial number: (b)(6) sku: pbx-sys-affirm-3d manufacture date: 7/13/2018 install date: (b)(6) 2018 the complaint history was reviewed and no issues with targeting have been noted previously.A review of the dhr was performed and no discrepancies related to targeting were noted.The system passed all manufacturing tests associated with targeting.

Brand Name
AFFIRM PRONE BIOPSY SYSTEM, 3D
Common Device Name
BREAST BIOPSY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC INC
600 technology drive
newark DE 19702
Manufacturer Contact
ugo chibueze
445 simarano drive
marlborough, MA 01752
MDR Report Key23143045
Report Number3005496266-2025-00061
Device Sequence Number9856887
Product Code IZH
UDI-Device Identifier15420045506510
UDI-Public(01)15420045506510(11)180713
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBX-SYS-AFFIRM-3D
Device Catalogue NumberPBX-SYS-AFFIRM-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown